Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Dizziness, light headedness, hearing problems. Had seizure due to drug abuse. Withdrawal symptoms?

My son just was released from the hospital after having a seizure . He was on spring break . The hospital found amphetamines opiates benzos and other drugs in his system. Was non responsive then went to extreme combativeness. They watched him in ICUs for 24 hrs. He is now home about 24 hrs or so and is complaining of dizziness light headed almost in a surreal state with some hearing issues. I talked to the er. And they said nothing they gave him would have that affect. So would this be a withdrawl from what he took or could it be more serious tha that?
Asked On : Thu, 4 Apr 2013
Answers:  2 Views:  47
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

The symptoms that you have described could be due to the effects of acute intoxication or overdose, or withdrawal or even due to an independent medical / neurological problem. It is very difficult to say this without the knowledge of a detailed history and medical assessment findings.

I would advise you to keep him under close observation and follow-up regularly with his doctor. If there are any danger signs like seizures, altered state of consciousness, irrelevant talk, weakness of any limb, slurred speech, bleeding from the ear or nose, projectile vomiting, etc. then you have to seek urgent medical help.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Thu, 4 Apr 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

Substance abuse and withdrawal is beyond doubt...several of them have been involved...
Other contributing causes can not be judged, until their effects wear off...
He needs close observation
By 2 or 3 days, if he does not get well, he will need further investigations...

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Thu, 4 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor